I went to my doctor last Tue on the 1st Oct 2013 for some acne treatment. I am in my mid 20s now and have been dealing with acne for almost 15yrs.
The type of acne I've gotten has changed over the years. In the last couple of years, my breakouts tends to be concentrated on the lower half of my face, specifically, around the mouth and on the chins. Occasionally, i do get a huge breakout on the sides of my cheeks, forehead or on my nose bridge, but those are far less frequent than the painful ones I get on my chin.
My doctor prescribed my Epiduo on the 1st Oct and I have been using it basically every night until today (8th Oct).
For the first few days, I did not experience extreme reactions. The peeling only really started on Saturday the 5th which was my 4th day using Epiduo. I experienced mild peeling around the sides of my mouth and a little on the lower part of my cheeks.
5th day: However by Sunday, my face was on fire. It was so red and irritated and the upper part of my cheeks near my eyes (where i had been careful NOT to apply any Epiduo) was hurting so badly. My face was bright red, much redder than when I get sunburnt and applying on any sort of cream was pure torture. I felt like the fires of hell were rolling over my face! Even washing my face with Cetaphil was painful.
6th day: My face still feels like it's on fire. Going to the gym was bad as my face hurt when I started sweating from my workout. Again, washing my face was pure torture and needless to say, applying Epiduo and moisturiser on afterwards was the most painful thing I had ever experienced. This is so even when I waited 10-15 between each application to ensure that my face dried completed.
My cheeks around the side of my mouth experienced severe peeling. It was an ugly flaky mess. And I'm even getting some peeling on the top of my cheeks under my eyes where I had NEVER APPLIED Epiduo.
I applied Epiduo on after my shower in the afternoon and had to wash it all off before bed at 10pm as my face was so red and irritated.
7th day: I woke up to a swollen face. My cheeks under my eyes feel quite swollen. My face is bumpy and bubbly all over with peeling skin. I cannot take this any
- Has anyone else experiences the severe side effects I've experienced?
- I've read that the redness, itching, and peeling are common side effects but what about swelling?
- Is there anything I can do to reduce the side effects? Especially the swelling?
- Is this normal?